Nebraska, 2005Flash Flood in Nebraska, June 12, 2005
June 12, 2005 · NWS LBF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 12, 12:15 PM MST, 5 hours 45 minutes earlier.
Area forecast discussion, Jun 12, 12:15 PM MST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
215 PM CDT SUN JUN 12 2005
...FORECAST FOCUS IS PRECIP CHANCES IN THE NEAR TERM AND
TEMPERATURES IN THE LONG TERM...
.DISCUSSION...
TANDEM OF SHORTWAVES...THE FIRST OVER CENTRAL WYOMING AND THE SECOND
OVER CENTRAL COLORADO...WILL CONTINUE TO CREEP EWD THIS AFTERNOON.
THE FIRST SHORTWAVE...HAS BROUGHT PLENTY OF PRECIPITATION TO THE I25
CORRIDOR OF EASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. THE
SECOND...HAS BEGUN TO EMERGE ONTO THE SRN PLAINS AND IS FIRING OFF
CONVECTION ACROSS THE I25 CORRIDOR OF COLORADO. LL SHEAR VERY ROBUST
THIS AFTERNOON WITH STRONG SRLY AND SSWRLY WINDS IN THE MID LEVELS
AND ESE WINDS AT THE SURFACE. LOGIC FOR SEVERE STORMS SEEMS
SOUND...ESPECIALLY TO THE SW OF THE FA EARLY THIS EVENING WHERE
SOLAR INSOLATION HAS BEEN DECENT THIS AFTERNOON. FORTUNATELY...PERSISTENT
CLOUDINESS TDY HAS LIMITED THE WARMUP AND THE SURFACE BASED
INSTABILITY ACROSS SWRN NEBR...SO SVR THREAT SHOULD BE DIMINISHED SOMEWHAT.
WIDESPREAD PRECIPITATION IS EXPECTED LATER THIS EVENING AS THE
SHORTWAVES MERGE INTO A CLOSED SYSTEM OVER THE PANHANDLE. ISENTROPIC
LIFT MOST PROLIFIC OVER THE NRN HALF OF THE CWA OVERNIGHT AND HAVE
HIT THE POPS FAIRLY HARD NORTH OF I-80. FURTHER SOUTH...ISENTROPIC
LIFT LESS PRONOUNCED...HOWEVER POTENTIAL GOOD FOR SOME HEAVY
RAIN...ESPECIALLY THIS EVENING...WITH ANY STRONG THUNDERSTORM CELLS.
WILL PLAN ON KEEPING ONGOING FLOOD WATCHES GOING FOR NOW BASED ON
CONVECTIVE POTENTIAL IN THE SOUTH AND STRONG ISENTROPIC LIFT IN THE
NORTH.
AFTER TONIGHT...THE QUESTION OF LOCATION AND DURATION OF WRAP AROUND
PRECIPITATION BECOMES PROBLEMATIC. THE GFS AND ETA DIVERGE A TAD
WITH THEIR TRACKS OF THE H5 LOW TOMORROW. THE ETA FAVORING A SRLY
TRACK WITH THE GFS NRLY. SINCE BOTH INITIALIZED DECENTLY THIS
AM...WENT WITH A COMPROMISE BETWEEN THE TWO. FOR THE FORECAST...WENT
WITH LIKELY POPS ACROSS THE NRN TIER OF COUNTIES AND ONLY A SLIGHT
CHANCE IN THE FAR SOUTH. BOTH THE GFS AND ETA SOLUTIONS CARRY THIS
SYSTEM TO THE UPPER MISSISSIPPI VALLEY BY TUESDAY MORNING AND GIVEN
THE TRACK RECORD OF THE MODELS THE PAST COUPLE OF DAYS...THIS MAY
INDEED BE A LITTLE TOO FAST. WITH THIS IN MIND...HELD ONTO PRECIP
ACROSS THE NERN ZONES A LITTLE LONGER (IE. TUESDAY AM VS. MONDAY
NIGHT).
AFTER TUESDAY...FORECAST AREA IN FOR A DECENT WARMUP WITH DRY CONDS
EXPECTED. RIDGING WILL BUILD INTO THE CENTRAL CONUS. MODELS
INDICATING AN ABUNDANCE OF RIDGE RUNNERS TOWARD THE END OF THE WEEK
WITH THE PRECIP FOCUS JUST OFF TO THE SOUTH. OPTED FOR A DRY FCST
FOR NOW AS THE TIMING OF THESE WAVES WILL CONTINUE TO CHANGE AS THE
PATTERN SHIFT EVOLVES INTO MIDWEEK.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH SOUTHWEST NOON
CDT THROUGH MIDNIGHT CDT ...SANDHILLS AND NORTH CENTRAL NOON CDT
THROUGH 7 AM CDT MONDAY.
&&
CLB
Hazardous weather outlook, Jun 12, 1:05 PM MST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT SUN JUN 12 2005
NEZ004>010-022>029-035>038-056>059-069>071-094-131030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
305 PM CDT SUN JUN 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.
.DAY ONE...TONIGHT
A LOW PRESSURE SYSTEM EVOLVING OUT OF THE HIGH PLAINS WILL BRING THE
CHANCE FOR THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORM DEVELOP ACROSS THE SOUTHWEST...SOUTHWEST OF A LINE FROM
GORDON IN SHERIDAN COUNTY TO EUSTIS IN FRONTIER COUNTY. AS
THUNDERSTORMS DEVELOP AND MOVE INTO THE SOUTHWEST INCREASING SHEAR
WILL MAKE POSSIBLE ISOLATED TORNADOES ALTHOUGH LARGE HAIL IS THE
PRIMARY THREAT. EXCESSIVE RAINFALL MAY ALSO OCCUR OVERNIGHT AS THE
LOW LEVEL JET STRENGTHENS WITH SOME LOCALES SEEING AN INCH OR MORE OF
RAIN OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH MONDAY NIGHT AS
THE LOW PRESSURE SYSTEM MOVES THROUGH THE PLAINS. THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORM DEVELOP ON MONDAY AS COLD AIR ALOFT
STEEPEN LAPSE RATES AS THE UPPER LOW MOVES NORTHEAST DURING THE DAY.
THEN TUESDAY THE CHANCE FOR RAIN WILL DECREASE AS THE UPPER RIDGE
REBUILDS IN THE WEST CENTRAL CONUS. THEN THE CHANCE FOR THUNDERSTORMS
WILL RETURN WEDNESDAY NIGHT AND BEYOND AS RIDGE RUNNERS GENERATE LIFT
FOR THUNDERSTORMS TO DEVELOP INTO THE WEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED SOUTHWEST OF A LINE FROM GORDON IN
SHERIDAN COUNTY TO EUSTIS IN FRONTIER COUNTY TONIGHT.
KECK
Flash Flood, Keith
- When
- June 12, 6:00 PM MST to 8:00 PM MST
- Where
- Keith County, Northwest Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.200, -101.633
In the northwest portion of Keith County, two to three inches of heavy rain fell causing water to flow over several secondary roads. One road was completely washed out.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, June 12, 2005$165,000 · F2 · 9 events
- Lightning Strike in Maine, June 12, 20051 death · 1 event
- Rip Current in Florida, June 12, 20051 death · 1 event
- Flash Flooding and Hail in Kansas, June 12, 2005$700,000 · 1 in hail · 21 events
- Flash Flooding and Hail in Oklahoma, June 12, 2005$314,000 · 1.25 in hail · 33 events
- Tropical Storm in Georgia, June 12 to 13, 200597 events
- Flood in Kansas, June 12 to 16, 2005$500,000 · 1 event
- Tornadoes and Flash Flooding in Indiana, June 12, 2005$100,000 · F1 · 6 events
- Flooding in Iowa, June 12 to 15, 2005$210,000 · 6 events
- Flooding in Kansas, June 12 to 14, 2005$200,000 · 2 events
- Lightning Strike in New Hampshire, June 12, 2005$100,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 12, 2005$18,000 · 1 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453457.